Alert archive / North Carolina / Flash Flood Warnings in 2009

Flash Flood Warning 1, NWS Wilmington, NC

July 6, 2009New Hanover County, North Carolina

NWS Wilmington, NC issued this flash flood warning at Jul 6, 2009, 9:05 PM EDT for New Hanover County, North Carolina. It was in force for 115 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2009, 9:05 PM EDT (01:05 UTC)
Expired
Jul 6, 2009, 11:00 PM EDT
In force
115 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Flood severity
None

County New Hanover County, NC

The radar

The Wilmington radar (KLTX), 57 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 9:11 PM EDTFLOODWilmington, NCREPORT OF CARS STALLED ON NEW CENTRE DRIVE
Jul 6, 9:20 PM EDTFLOOD2 Ne Wilmington, NCRACINE DRIVE CLOSED BETWEEN THE UNCW WATER TOWER TO COLLEGE ROAD.
Jul 6, 9:20 PM EDTFLOODWilmington, NCRACINE DRIVE CLOSED BETWEEN THE UNCW WATER TOWER AND COLLEGE RD.
Jul 6, 10:01 PM EDTFLASH FLOODWilmington, NCNEW HANOVER COUNTY 911 CENTER REPORTS THAT THE BOTTOM FLOORS OF APARTMENT COMPLEXES SUCH AS CAMPUS EDGE AND BROOKSTONE ON RACINE DRIVE ARE FLOODED.
Jul 6, 10:15 PM EDTFLASH FLOODWilmington, NCNEW HANOVER CTY 911 REPORTS TWO INSTANCES OF A VEHICLE PUSHED BY FLOOD WATERS INTO A RETENTION POND. ONE IN THE SAMS CLUB PARKING LOT ON COLLEGE ROAD AND ANOTHER IN THE FROG POND PLACE APARTMENT COMPLEX ON DARLINGTON AVE.
Jul 6, 10:45 PM EDTFLASH FLOOD6 Nnw Masonboro, NCA CANAL HAS OVERFLOWED ITS BANKS AND ONTO PRINCESS PLACE DRIVE BETWEEN BARCLAY HILLS DRIVE AND NORTH 23RD STREET. ONE FOOT OF WATER WAS OBSERVED FLOWING ACROSS THE ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 56 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2009-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2009-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1225 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KILM 070105
FFWILM
NCC129-070300-
/O.NEW.KILM.FF.W.0001.090707T0105Z-090707T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
905 PM EDT MON JUL 6 2009

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL NEW HANOVER COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 1100 PM EDT

* AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A NEARLY STATIONARY CLUSTER OF THUNDERSTORM    
  OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO     
  WILMINGTON...WINDMERE...SMITH CREEK...OGDEN...AND WRIGHTSBORO

ADDITIONAL RAINFALL AMOUNTS OF 2 EDIT AMOUNT 3 ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO
SAFELY.

LAT...LON 3418 7783 3418 7784 3417 7784 3417 7785
      3419 7795 3424 7796 3431 7800 3428 7776

$$

SRP
3 follow-up statements
000 
WGUS52 KILM 070108 CCA
FFWILM
NCC129-070300-
/O.COR.KILM.FF.W.0001.090707T0105Z-090707T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
905 PM EDT MON JUL 6 2009

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL NEW HANOVER COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 1100 PM EDT

* AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A NEARLY STATIONARY CLUSTER OF THUNDERSTORM    
  OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO     
  WILMINGTON...WINDMERE...SMITH CREEK...OGDEN...AND WRIGHTSBORO

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO
SAFELY.

LAT...LON 3418 7783 3418 7784 3417 7784 3417 7785
      3419 7795 3424 7796 3431 7800 3428 7776

$$

SRP
000 
WGUS72 KILM 070207
FFSILM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1007 PM EDT MON JUL 6 2009

NCC129-070300-
/O.CON.KILM.FF.W.0001.000000T0000Z-090707T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW HANOVER NC-
1007 PM EDT MON JUL 6 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NEW HANOVER COUNTY...

AT 1006 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF SLOW MOVING THUNDERSTORM PRODUCING FLASH 
FLOODING OVER THE WARNED AREA. THERE HAVE BEEN MULTIPLE REPORTS OF 
ROAD CLOSURES AND IN SOME CASES WATER ENTERING THE LOWEST FLOORS OF 
APARTMENT BUILDINGS IN THE HARDEST HIT AREAS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WRIGHTSBORO...WILMINGTON...WINDEMERE...SMITH CREEK AND OGDEN

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA. THIS IS A DANGEROUS SITUATION...DO NOT DRIVE THROUGH 
FLOODED AREAS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO
SAFELY.

LAT...LON 3418 7783 3418 7784 3417 7784 3417 7785
      3419 7795 3424 7796 3431 7800 3428 7776

$$

SRP
000 
WGUS72 KILM 070302
FFSILM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1102 PM EDT MON JUL 6 2009

NCC129-070305-
/O.EXP.KILM.FF.W.0001.000000T0000Z-090707T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW HANOVER NC-
1102 PM EDT MON JUL 6 2009

...THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE AT 1100 PM EDT FOR 
CENTRAL NEW HANOVER COUNTY...

THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE...BECAUSE THE 
TORRENTIAL RAIN THAT CAUSED THE RAPID RISE IN FLOOD WATER HAS ENDED. 
HOWEVER...STANDING WATER IS STILL EXPECTED TO BE A PROBLEM IN POOR 
DRAINAGE AREAS FOR THE NEXT COUPLE HOURS.

DO NOT DRIVE THROUGH FLOODED ROADWAYS OR GO AROUND THOSE ROADS THAT 
HAVE BEEN BARRICADED. YOUR CAR MAY STALL ANY YOU MAY BECOME 
STRANDED.  

LAT...LON 3418 7783 3418 7784 3417 7784 3417 7785
      3419 7795 3424 7796 3431 7800 3428 7776

$$

SRP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 7:35 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 6, 7:35 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
735 PM EDT MON JUL 6 2009

.SYNOPSIS...
A COLD FRONT WILL MAKE SLOW SOUTHWARD PROGRESS ACROSS THE
CAROLINAS TONIGHT AND THEN LINGER NEAR THE SOUTH CAROLINA-GEORGIA
BORDER TUESDAY THROUGH THURSDAY. WEAK HIGH PRESSURE RIDGING IN
FROM THE NORTH ON WEDNESDAY WILL MOVE EAST THROUGH FRIDAY. BERMUDA
HIGH PRESSURE WILL CONTROL THE WEATHER LOCALLY OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM MONDAY...SLOW MOVING COLD FRONT HAS ENTERED INTO THE
NORTHWESTERN PORTION OF THE FORECAST AREA AND WILL CONTINUE SLOWLY
PUSHING SOUTH THROUGH THE EVENING AND OVERNIGHT HOURS. CONVECTION IS
STARTING TO DEVELOP ALONG THE FRONT...BUT CLOUD COVER HAS HELD TEMPS
IN THE LOW 80S ACROSS MOST OF THE AREA AND LIMITED INSTABILITY. ONLY
DEVELOPMENT LOOKS TO BE ALONG THE FRONT ITSELF...SO FAR EVEN THE SEA
BREEZE HAS BEEN UNABLE TO FIRE CONVECTION. WEAK SURFACE WAVE MOVES
ALONG THE FRONT AND CROSSES THE REGION OVERNIGHT. WEAK SHORTWAVE
WILL ACCOMPANY THE SURFACE FEATURE AND MAY ENHANCE ACTIVITY
RESULTING FROM LOW LEVEL CONVERGENCE. EXPECT PRECIP TO BE WIDESPREAD
OVERNIGHT WITH A SLOW DRYING TREND FROM NORTHWEST TO SOUTHEAST.
PRECIPITABLE WATER VALUES REMAIN OVER 2 INCHES THROUGH MIDNIGHT AND
THEN FALL JUST BELOW 2 INCHES FOR THE REMAINDER OF THE NIGHT.
ABUNDANT MOISTURE COMBINED WITH STORM MOTIONS AROUND 5 KT COULD LEAD
TO SOME FLOOD ISSUES IN AREAS THAT FLOOD EASILY.

DRIER AIR ACROSS INLAND NC COUNTIES WILL RESULT IN THESE AREAS
SEEING THE COOLEST OVERNIGHT TEMPS...UPPER 60S TO AROUND 70. AREAS
ALONG AND SOUTH OF THE FRONT WILL REMAIN IN THE LOWER 70S. PREVIOUS
SHIFT HAD INCLUDED FOG IN THE FORECAST...AND SOME OF THE 12Z MOS
SUGGESTS IT MAY HAPPEN. THERE IS PLENTY OF MOISTURE AND THE SURFACE
BOUNDARY IN THE AREA...BUT FORECAST SOUNDINGS AND FOUS DATA INDICATE
LOWEST LEVELS MAY REMAIN WELL MIXED...RESULTING IN MORE STRATUS AND
LESS FOG. SO WENT AHEAD AND PULLED FOG FROM FORECAST.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...EXPECT TO BEGIN TUESDAY WITH THE COLD FRONT
ALONG THE SOUTHERN FRINGE OF THE ILM CWA. THE FRONT WILL CONTINUE
TO SLOWLY PRESS TO THE SOUTH...AND MOST OF THE MOISTURE WILL BE
SUPPRESSED TO THE SOUTH WITH IT. CURRENT FORECAST HAS POPS AND
CLOUD COVER TAPERED FROM SOUTH TO NORTH...ALTHOUGH THE GRADIENT
MAY BE SHARPER THAN ACTUALLY DEPICTED AT THIS TIME. FROM TUE NIGHT
ONWARD WE SHOULD HAVE ENOUGH DRY AIR DRAWN IN FROM THE NORTH TO
ALLOW FOR A DRY FORECAST.

TEMPS NEAR CLIMO TUE/TUE NIGHT...THEN A FEW DEGREES WARMER WED AND
WED NIGHT. ONCE AGAIN SEEING THE 2-3 DEGREE DIFFERENCE BETWEEN GFS
MOS AND NAM MOS IN MAX TEMPS...AND HAVE FAVORED THE COOLER NAM MOS
GIVEN THE ONGOING BIASES.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 3 PM MONDAY...WEAK PRESSURE PATTERN WILL EXIST AT THE SURFACE
WITH HINTS OF TROUGH ON THURS AS WELL AS SHORTWAVE FORECAST TO MOVE
JUST NORTH OF LOCAL AREA OVERNIGHT INTO EARLY FRI. OVERALL MOISTURE
SLOWLY ON THE RISE WITH PCP WATER VALUES RISING TO GREATER THAN 1.5
INCHES BY LATE THURS. MAINTAINING A GENERALLY MORE HUMID AIR MASS
WITH OVERALL SFC DEWPOINTS ON THE RISE THROUGH THE WEEKEND.
THEREFORE EXPECT SLIGHT CHC OF DIURNALLY FORCED CONVECTION ALONG SEA
BREEZE BOUNDARY AND PIEDMONT TROUGH FRI THROUGH THE WEEKEND...BUT
STILL EXPECTING GREATEST CHC OF PCP MAINLY NORTH LATE THURS INTO
EARLY FRI AS SHORTWAVE PASSES AND HEADING INTO EARLY NEXT WEEK AS
NEXT FRONT APPROACHES. OVERALL PREVAILING WINDS WILL BE LIGHT OUT OF
THE S-SW WITH LAND/SEA BREEZE DOMINATING WINDS THROUGH MUCH OF THE
PERIOD. WINDS SHOULD PICK UP OUT OF THE SW LATE SUN AS GRADIENT FLOW
TIGHTENS WITH APPROACH OF NEXT FRONT.

MID LEVEL HEIGHTS WILL BE RISING THROUGH THE EXTENDED PEAKING LATE
SAT INTO EARLY SUN. LOW LEVEL THICKNESSES WILL RISE FROM AROUND 1400
TO AROUND 1430 M BY SUN AFTN. OVERALL EXPECT TEMPS ABOVE CLIMO AND
HOTTEST DAYS SAT AND SUN WITH TEMPS REACHING INTO THE MID 90S
INLAND.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
A BOUNDARY WILL LINGER NEAR KILM ALLOWING NUMEROUS SHOWERS AND TSTMS
TO AFFECT THE TERMINAL OVER THE NEXT COUPLE HOURS. ELSEWHERE...SCT
CONVECTION WILL LIKELY AFFECT KFLO...KMYR AND KCRE THIS EVENING.
POTENTIAL FOR IFR/MVFR NEAR THE SHRA/TSRA...OTHERWISE A CHANCE
EXISTS FOR IFR CIGS TO DEVELOP AT KLBT OVERNIGHT. BEST SHOT AT
SHRA/TSRA TOMORROW WILL BE ALONG THE COAST INLAND TO THE PEE DEE
REGION.

EXTENDED OUTLOOK THROUGH SATURDAY...POSSIBLE IFR FOG WEDNESDAY AND
THURSDAY MORNING. ISOLATED CONVECTION THURSDAY AND FRIDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM MONDAY...SOUTHWESTERLY FLOW THIS EVENING WILL WEAKEN AND
BECOME HIGHLY VARIABLE AS COLD FRONT MOVES IN FROM THE NORTHWEST. NC
WATERS WILL BE IMPACTED FIRST...AND MAY SEE LIGHT NORTH TO NORTHEAST
WINDS AROUND DAYBREAK. FRONT WILL BE ACROSS THE SC WATERS AT THE END
OF THE PERIOD WITH WINDS LIGHT AND HIGHLY VARIABLE. SEAS WILL RUN 2
TO 4 FT THROUGH THE PERIOD...BUT THERE MAY BE SOME LOW PERIOD WIND
WAVE MAKING CONDITIONS CHOPPY.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...COLD FRONT IS EXPECTED TO BE OVER OR JUST
SOUTH OF THE LONG BAY WATERS TUE MORNING. NE WINDS WILL TAKE
HOLD...WITH SOME VEERING TUE AFTERNOON DUE TO SEABREEZE EFFECTS.
HOWEVER WITH THE FRONT STILL FAIRLY CLOSE AND NO COLD AIR SURGE
BEHIND IT...SPEEDS GENERALLY AROUND 10 KT. SIMILAR TREND ON WED AS
SYNOPTIC WINDS WILL REMAIN LIGHT OUT OF THE E-NE DUE TO WEAK
GRADIENT...AND AFTERNOON/EVENING SEABREEZE INFLUENCES WILL AGAIN
PLAY A ROLE. SEAS GENERALLY 2-3 FT BUT WE COULD SEE A FEW STRAY
4-FOOTERS IN THE OUTER WATERS EARLY ON.

NATURALLY IF ANY DEVELOPING SFC LOW IS STRONGER AND/OR CLOSER TO
SHORE THAN ADVERTISED...E-NE WINDS WILL BE STRONGER AND SEAS WILL BE
HIGHER THAN CURRENT FORECAST REFLECTS.

LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 3 PM MONDAY...EXPECT RELATIVELY BENIGN SEAS THROUGH THE PERIOD
WITH LIGHT AND VARIABLE WINDS DOMINATED BY LAND/SEA BREEZES. SEAS
WILL BASICALLY BE 3 FT OR LESS THROUGH THE PERIOD WITH WINDS 10 KTS
OR LESS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...III
SHORT TERM...RAS
LONG TERM...RGZ
AVIATION...SRP
Hazardous weather outlook, Jul 6, 3:52 PM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
352 PM EDT MON JUL 6 2009

NCZ097-101-SCZ034-046-072000-
PENDER-NEW HANOVER-HORRY-GEORGETOWN-
352 PM EDT MON JUL 6 2009

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-SCZ017-023-024-032-033-039-072000-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
352 PM EDT MON JUL 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ100-072000-
BRUNSWICK-
352 PM EDT MON JUL 6 2009

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-072000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
352 PM EDT MON JUL 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 6, 8:04 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
804 PM EDT MON JUL 6 2009

SCZ017-023-024-032-070100-
MARLBORO-DILLON-DARLINGTON-FLORENCE-
804 PM EDT MON JUL 6 2009

...A STRONG THUNDERSTORM OVER THE BORDER BETWEEN DARLINGTON...
MARLBORO...FLORENCE AND DILLON COUNTIES...

AT 800 PM EDT...A STRONG THUNDERSTORM WAS...4 MILES SOUTHWEST OF
MECHANICSVILLE...OR 5 MILES EAST OF DARLINGTON...MOVING SOUTHEAST AT
15 MPH.

AT 800 PM EDT...A STRONG THUNDERSTORM WAS PRODUCING HEAVY RAIN...4
MILES SOUTHWEST OF MECHANICSVILLE...OR 5 MILES EAST OF
DARLINGTON...MOVING SOUTHEAST AT 15 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO
40 MPH AND FREQUENT DANGEROUS LIGHTNING...AS WELL AS TORRENTIAL RAIN
PRODUCING PONDING OF WATER ON THE ROADWAYS.

COMMUNITIES IN THE PATH OF THESE STORMS ARE DARLINGTON...MARS
BLUFF...MECHANICSVILLE...MONT CLARE...OAK GROVE AND QUINBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

RGZ
Local storm report, Jul 6, 8:20 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
820 PM EDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLOOD            WRIGHTSVILLE BEACH      34.21N 77.80W
07/06/2009                   NEW HANOVER        NC   BROADCAST MEDIA

            SUNSET...WAYNICK...AND LUMINA ROADS IMPASSABLE IN SPOTS
            ON WRIGHTSVILLE BEACH

0810 PM     FLOOD            WILMINGTON              31.98N 81.00W
07/06/2009                   CHATHAM            GA   LAW ENFORCEMENT

            WILMINGTON POLICE REPORT THAT NEW CENTRE DRIVE IS CLOSED
            DUE TO FLOODING BETWEEN MARKET STREET AND COLLEGE ROAD.

&&

PFAFF
Local storm report, Jul 6, 8:20 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
820 PM EDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLOOD            WRIGHTSVILLE BEACH      34.21N 77.80W
07/06/2009                   NEW HANOVER        NC   BROADCAST MEDIA

            SUNSET...WAYNICK...AND LUMINA ROADS IMPASSABLE IN SPOTS
            ON WRIGHTSVILLE BEACH

0810 PM     FLOOD            WILMINGTON              34.22N 77.91W
07/06/2009                   NEW HANOVER        NC   LAW ENFORCEMENT

            WILMINGTON POLICE REPORT THAT NEW CENTRE DRIVE IS CLOSED
            DUE TO FLOODING BETWEEN MARKET STREET AND COLLEGE ROAD.

&&

PFAFF
Special weather statement, Jul 6, 8:39 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
839 PM EDT MON JUL 6 2009

SCZ024-032-033-070130-
DILLON-FLORENCE-MARION-
839 PM EDT MON JUL 6 2009

...A STRONG THUNDERSTORM OVER THE BORDER BETWEEN FLORENCE AND DILLON
COUNTIES...

AT 839 PM EDT...A STRONG THUNDERSTORM PRODUCING TORRENTIAL RAIN
WAS...5 MILES NORTHEAST OF MARS BLUFF...OR 11 MILES NORTHEAST OF
FLORENCE...MOVING SLOWLY SOUTHEAST AT 5 TO 10 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO
40 MPH AND FREQUENT DANGEROUS LIGHTNING...AS WELL AS TORRENTIAL RAIN
CAUSING PONDING OF WATER ON THE ROADWAYS.

COMMUNITIES IN THE PATH OF THESE STORMS ARE MARION...BLUE BRICK...
CLAUSSEN...MARS BLUFF...OAK GROVE...QUINBY...SELLERS...SMITHBORO...
WEST MARION AND ZION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

RGZ
Special weather statement, Jul 6, 8:43 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
843 PM EDT MON JUL 6 2009

NCZ087-SCZ024-070145-
ROBESON-DILLON-
843 PM EDT MON JUL 6 2009

...A STRONG THUNDERSTORM OVER NORTHERN DILLON COUNTY...

AT 843 PM EDT...A STRONG THUNDERSTORM WAS...OVER MINTURN...OR 7 MILES
NORTHWEST OF DILLON...MOVING NORTHEAST AT 20 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING IN ADDITION TO
TORRENTIAL RAINFALL.

COMMUNITIES IN THE PATH OF THESE STORMS ARE ELROD...HAMER...LITTLE
ROCK...MINTURN...PURVIS...RAEMON...ROWLAND...SOUTH OF THE BORDER...
MCDONALD AND RAYNHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

MBB
Local storm report, Jul 6, 8:45 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
845 PM EDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     FLOOD            5 ENE WILMINGTON        34.24N 77.83W
07/06/2009                   NEW HANOVER        NC   AMATEUR RADIO

            NETHERLANDS ROAD FLOODED...AND THE RECYCLING AREA NEAR
            STATION ROAD IS FLOODED.

&&

PFAFF

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:04 PM EDTAreal Flood WarningILMNew Hanover3 hr
Jul 6, 9:29 PM EDTAreal Flood AdvisoryILMBrunswick98 min

Nearby

Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.